Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 10, 2012, 2:59 PM EST for Indian River County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2012, 2:59 PM EST (19:59 UTC)
- Expired
- Feb 10, 2012, 3:45 PM EST
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
151
WWUS82 KMLB 101959
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EST FRI FEB 10 2012
FLZ047-102045-
SOUTHERN BREVARD COUNTY-
259 PM EST FRI FEB 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...
* UNTIL 345 PM EST.
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES WEST OF BAREFOOT
BAY...MOVING EAST AT 15 MPH. RADAR HAS INDICATED WEAK ROTATION WITH
THIS CELL. RESIDENTS FROM BAREFOOT BAY NORTH TO MALABAR SHOULD
REMAIN ATTENTIVE...UNTIL THIS STORM PASSES OFFSHORE IN THE NEXT 30
TO 45 MINUTES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2785 8046 2787 8048 2782 8051 2782 8069
2804 8070 2806 8058 2798 8054 2802 8054
2805 8056 2806 8056 2806 8054 2794 8049
2786 8044
TIME...MOT...LOC 1955Z 265DEG 10KT 2789 8060
$$
GUSEMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 10, 10:45 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 10, 10:45 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EST FRI FEB 10 2012 .DISCUSSION... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON... A SOUTHERN STREAM UPPER LEVEL DISTURBANCE WILL MOVE EAST AND INDUCE WEAK SURFACE LOW DEVELOPMENT OVER THE FL PENINSULA THIS AFTERNOON. ALTHOUGH LOW LEVEL WIND FIELDS ARE RATHER LIGHT...INCREASING WINDS ALOFT AND COOLING TEMPS WILL COMBINE WITH SOME SFC HEATING AND LOW LEVEL CONVERGENCE TO PRODUCE AT LEAST ISOLATED STORMS OVER EC FL. ALREADY HAVE SEEN ONE CELL ANCHORED OVER THE GULF STREAM OFFSHORE SEBASTIAN INLET WITH GOOD INFLOW AND WEAKLY ROTATING. RAIN CHANCES MAY BE A BIT HIGH ESP LAKE COUNTY BUT AGREE THAT THE FOCUS WILL BE NEAR THE COAST. A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS/BRIEF TORNADO CANNOT BE RULED OUT. THE DEEPENING SFC LOW WILL QUICKLY PUSH NE OF THE AREA THIS EVENING ENDING ANY THREAT FOR STORMS AND DRAG A COLD FRONT THROUGH THE AREA. && .AVIATION... MULTI-LAYERED CLOUDS WITH OCNL MVFR CIGS AND INCREASING COVERAGE OF SHRA AND EMBEDDED TSRA THROUGH 00Z. PERIOD OF MVFR CIGS SHOULD RETURN OVERNIGHT WITH FRONTAL PASSAGE AND A WIND SHIFT OUT OF THE NORTHWEST. && .MARINE... NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS FORECAST. TODAY (PREVIOUS)...EASTERLY WIND AROUND 15 KNOTS VEERING TO THE SOUTHEAST THEN TO THE SOUTH DURING THE DAY AS SURFACE TROUGHING OVER THE MAINLAND SHIFTS EAST INTO THE ATLANTIC. WINDS SHIFT TO THE SOUTHWEST DURING THE EVENING AS A COLD FRONT IS FORECAST TO BE APPROACHING EAST CENTRAL FLORIDA AND ITS ADJACENT COASTAL WATERS. FRONT PASSAGE BETWEEN MIDNIGHT NORTHERN AREAS AND SUNRISE SOUTHERN WATERS. SOUTHWEST WIND SHIFTS TO THE WEST AFTER MIDNIGHT AND INCREASES NORTH TO SOUTH AS COLDER AIR ADVECTS IN BEHIND THE FRONT. SEAS 3 TO 4 FEET NEARSHORE AND 4 TO 5 FEET OFFSHORE UNTIL AFTER THE FRONT MOVES THROUGH AND THE WIND PICKS UP FIRST OVER THE NORTHERN OFFSHORE WATERS AND BUILDS SEAS TO 6 FEET WELL OFFSHORE...BEYOND 40 MILES OF SHORE TOWARD SUNRISE SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 53 71 37 / 70 60 20 10 MCO 78 57 72 39 / 70 60 20 10 MLB 77 60 74 41 / 80 60 30 10 VRB 78 58 74 41 / 80 60 30 10 LEE 77 54 70 35 / 60 60 20 0 SFB 78 57 72 37 / 70 60 20 10 ORL 77 57 71 42 / 70 60 20 10 FPR 79 58 75 42 / 80 60 30 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && UPDATES...KELLY IMPACT WX...BRAGAW
Hazardous weather outlook, Feb 10, 9:45 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EST FRI FEB 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-101545- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 945 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL INDUCE WEAK SURFACE LOW PRESSURE OVER CENTRAL FLORIDA THIS AFTERNOON. SUFFICIENT MOISTURE...INSTABILITY AND CONVERGENCE WILL PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG ESPECIALLY OVER THE COASTAL COUNTIES PRODUCING STRONG WIND GUSTS. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO WILL BE POSSIBLE. STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AROUND 15 MPH. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50 KNOTS OVER INLAND LAKES...THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AROUND 15 MPH. .WATERSPOUT IMPACT... INTERACTION WITH THE EAST COAST SEA BREEZE BOUNDARY MAY ENHANCE STORM ROTATION TO PRODUCE A WATERSPOUT OVER INLAND LAKES...THE INTRACOASTAL OR NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY NORTH WINDS BEHIND THE COLD FRONT THAT PUSHED THROUGH CENTRAL FLORIDA OVERNIGHT FRIDAY WILL RESULT IN HAZARDOUS BOATING CONDITIONS OVER THE WEEKEND AND INTO THE FIRST PART OF THE NEXT WORK WEEK. A MUCH COLDER AND DRIER AIR MASS WILL ARRIVE IN EAST CENTRAL FLORIDA BEHIND THE FRONT...LEADING TO THE COLDEST TEMPERATURES THAT THE AREA HAS SEEN IN SEVERAL WEEKS SUNDAY AND MONDAY MORNINGS. WIND CHILLS ARE EXPECTED TO DROP TO AROUND FREEZING FOR MOST OF EAST CENTRAL FLORIDA SUNDAY MORNING...WITH NEAR FREEZING TEMPERATURES IN SEVERAL LOCATIONS MONDAY MORNING. THE COMBINATION OF DRY AIR AND GUSTY NORTHWEST WINDS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WIMMER
In the hours before
Special weather statement, Feb 10, 2:07 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
207 PM EST FRI FEB 10 2012
FLZ047-102000-
SOUTHERN BREVARD COUNTY-
207 PM EST FRI FEB 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...
* UNTIL 300 PM EST.
AT 202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 10 MILES SOUTHWEST OF
PALM BAY...MOVING EAST AT 15 MPH. RADAR IMAGES ALSO INDICATED WEAK
ROTATION IN THIS STORM CELL JUST WEST OF THE SOUTH END OF PALM BAY.
RESIDENTS SHOULD REMAIN VIGILANT AND BE READY TO TAKE QUICK ACTION
IF THE STORM INTENSIFIES OR IF A WARNING IS ISSUED.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2789 8048 2791 8049 2791 8050 2790 8050
2789 8050 2784 8082 2798 8086 2807 8059
2798 8054 2802 8054 2806 8057 2807 8057
2808 8056 2790 8047
TIME...MOT...LOC 1905Z 257DEG 12KT 2790 8078
BRAGAWSpecial weather statement, Feb 10, 2:59 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EST FRI FEB 10 2012
FLZ047-102045-
SOUTHERN BREVARD COUNTY-
259 PM EST FRI FEB 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...
* UNTIL 345 PM EST.
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES WEST OF BAREFOOT
BAY...MOVING EAST AT 15 MPH. RADAR HAS INDICATED WEAK ROTATION WITH
THIS CELL. RESIDENTS FROM BAREFOOT BAY NORTH TO MALABAR SHOULD
REMAIN ATTENTIVE...UNTIL THIS STORM PASSES OFFSHORE IN THE NEXT 30
TO 45 MINUTES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2785 8046 2787 8048 2782 8051 2782 8069
2804 8070 2806 8058 2798 8054 2802 8054
2805 8056 2806 8056 2806 8054 2794 8049
2786 8044
TIME...MOT...LOC 1955Z 265DEG 10KT 2789 8060
GUSEMANThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:07 PM EST | Special Weather Statement | MLB | Indian River | 53 min |
| Feb 10, 2:34 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 25 hr |
| Feb 10, 3:53 PM EST | Small Craft Advisory | MLB | 13 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.